MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on: (b)(6) 2010: the patient was pre-operatively diagnosed with: herniated disk, l5-s1 right; degenerative disk disease l3-4, l4-5, l5-s1.The patient underwent following procedure: lumbar discectomy right l5-s1; posterior lumbar interbody fusion l3-4, l4-5, l5-s1; insertion of biomechanical device (peek cage l3-4, l4-5, l5-s1); posterior arthrodesis l3 to s1; pedicle screw instrumentation, l3 to s1; local bone graft harvest; bone marrow aspirate; fluoroscopy greater than one hour; microscope.As per op notes ¿ this was then packed with a combination of bone graft and bone graft material.Then a peek cage was inserted containing bone graft material with distraction of the disk space.Epidural space was then irrigated copiously.The exiting and traversing nerve roots were found to be supple and mobile and hemostasis achieved¿.Patient alleges unspecified injury due to the use of rhbmp-2.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6228125
Report Number1030489-2017-00047
Device Sequence Number955313
Product Code NEK
UDI-Device Identifier00613994239525
UDI-Public00613994239525
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 12/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2011
Device Catalogue Number7510100
Device Lot NumberM110910AAF
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2016
Supplement Date Received by Manufacturer12/12/2016
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR